Brutrans and anti inflamatory

dollymixture
dollymixture Member Posts: 14
edited 1. Aug 2012, 16:07 in Living with Arthritis archive
Hi all, I'm a newby so hope I you will be able to help.
I am currently on brutrans patches 10mg and also paracetamol for a add on pain reflief.
What I was wondering, before I go to my doctors and ask, does anyone know if it's possible to take anti inflamatory medication short term with the patches instead of the paracetamol?.
I am in dreadful pain with my ankles and heels and can't stand this any longer.
Any offers of help or advise will be greatly appreciated. :D

Comments

  • valval
    valval Member Posts: 15,897
    edited 30. Nov -1, 00:00
    hi i am not much help but got feeling tony is on naproxen??? sure he will be on later and let you know not on patches so not much help but bumping this back up where others will see val
    val
  • dreamdaisy
    dreamdaisy Member Posts: 31,558
    edited 30. Nov -1, 00:00
    Hello dollymixture (I love the name! :wink: ) it's nice to meet you and I'm glad you have found us.

    We can't really advise on this as we are not doctors (though between us I reckon we would make a damn good one and a half-decent rheumatologist to boot). I'm not on Butrans but I do take 30/500 cocodamol, the very occasional tramadol and the occasional spell of diclofenac too, but my condition amd medical history won't be the same as yours. I wonder if NHS Direct could help? If not then please go and see your GP as soon as you can. I wish you well. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • dollymixture
    dollymixture Member Posts: 14
    edited 30. Nov -1, 00:00
    Thanks valval and dreamdaisy.
    I have an appointment next week with my GP and although I have had anti inflamatories before, they did upset my stomach but my word, they did ease the pain. That was before the patches though.
    I am desperate now, the pain is quite awful and it'smaking me very tearful and edgy.
    When I was under the hospitals care, they gave me cushion pads for my heels but they are no longer working. I do not want the patches increased, I have had tramadol but the side effects were awful.
    Thanks anyway for your help but I will see my doctor next week..
  • stickywicket
    stickywicket Member Posts: 26,240
    edited 30. Nov -1, 00:00
    Your regular pharmacist is usually a reliable source for this kind of information, dollymixture. They have your current meds on record and are pretty clued up as to what goes with what and what doesn't. And, if they're not sure, in your case, they'll almost certainly tell you so and suggest you make a GP appointment.

    By the way, if you're taking anti-inflamms, you should also be taking a stomach protector such as lansoprazole or omeprazole.
    "The deeper sorrow carves into your being the more joy you can contain." Kahlil Gibran
  • dachshund
    dachshund Member Posts: 8,003
    edited 30. Nov -1, 00:00
    Hello Dollymixture
    welcome to the forum i'm on the patches 10m and 20m
    i'm also on diclofenic anti inflamatory and a tummy protector.
    good luck
    joan xx
    take care
    joan xx
  • dollymixture
    dollymixture Member Posts: 14
    edited 30. Nov -1, 00:00
    Wow, thanks for all your replies, so quickly too.
    I'm so pleased I found this site, It's comforting to know there are others who are suffering too and there to help.
    I was on anti inflam and tummy protectors but the doc changed my whole medication as on long term use, they did have terrible effects on my tummy. The sad thing is, they did ease the pain.
    I just want a short term solution to enable me to at least try to be "normal" and walk alright for a while, especially while on holiday.
    Thanks again.
  • valval
    valval Member Posts: 15,897
    edited 30. Nov -1, 00:00
    hi not sure which type of arthiritis you have but if one of the inflimation ones you might be able to get a steroid injection to help good luck val
    val
  • frogmorton
    frogmorton Member Posts: 26,666
    edited 30. Nov -1, 00:00
    Hi there :D

    I am on bu-trans too and I take arcoxia (an anti-inflam) on an 'as and when' needed basis. Arcoxia is a Cox2 type anti-inflam and is far gentler on your stomach.

    Good luck

    Love

    Toni xxx
    Love

    Toni xxx
  • [Deleted User]
    [Deleted User] Posts: 0
    edited 30. Nov -1, 00:00
    Hi and welcome to the forum,
    I am also on butrans patches(20) and I take diclofenac for inflamation.

    I hope your ankles and heels will improve soon,

    Take care,
  • dollymixture
    dollymixture Member Posts: 14
    edited 30. Nov -1, 00:00
    nesia wrote:
    Hi and welcome to the forum,
    I am also on butrans patches(20) and I take diclofenac for inflamation.

    I hope your ankles and heels will improve soon,

    Take care,
    Once again, thanks everyone for your support and good wishes.
    I will def ask my doctor next week for some anti inflam. They may help
    ease the symptoms which are so bad at the moment.
    It's osteo arthritis what I have. I usually cope quite well but not these last few weeks.
    Thanks again.